Poor Circulation

I am a 75 year old female and I have A-Fib and emphysema & take Tikosyn & Eliqus for A-Fib. During the last year, I've noticed a splotziness on my legs and now beginning on my arms. My primary said it was due to poor circulation. When I asked what I could do about it, she said nothing. I also have Raynauds in my hands and feet and wear socks to bed. My question is whether the poor circulation is caused by the A-Fib and/or emphysema.

4 Replies

oldestnewest
  • Hello, I am 69, a female with Afib , diabetes, oa, and rls. So I definitely have circulation problems. My doctor told me the same thing about the dark splotches on my legs. I don't know any more than that, but I would like to. I will do a web search and if I find any thing I will post it. I don't know if Afib would cause it, would you have to be in afib all the time? I had an ablation 6 yrs. ago and haven't been in Afib since.

  • Lipodermatosclerosis.

    Miteva M1, Romanelli P, Kirsner RS.

    Author information

    Abstract

    The most commonly recognized form of lipodermatosclerosis (LDS), chronic LDS presents with induration and hyperpigmentation of the skin involving the one or both of the lower legs in a characteristic "inverted champagne bottle" appearance. Associated with venous insufficiency, LDS is most common in middle aged women. In addition to chronic LDS, an acute form may also occur and is often misdiagnosed as cellulitis, inflammatory morphea, or erythema nodosum. The "acute" refers to the symptoms present that are exquisite pain. Treatment of LDS is based on the clinical presentation with compression therapy as the mainstay of treatment if tolerated. For acute LDS, patients often cannot tolerate compression therapy due to pain. We advise the use of fibrinolytic therapy, if available, until the patient can tolerate compression stockings.

  • Thank you for your input. I googled LDS and it sounded similar to what I have, but one of the leading causes is obesity. I don't fit that description as my BMI is only 16, am 5'6" tall and only weight 105. I will do more research but my gut feeling is that it is related to my emphysema which restricts oxygen in the blood. My Pulmonary doc said that any time my oximeter registers below 90%, I need to be on supplemental oxygen.

  • You might like to search for Lipodermatosclerosis. It's a mouthful I know :-)

    Causes red/brown pigmentation on the lower legs and it's believed to relate to venous insufficiency.

    It doesn't affect the arms as far as I know so it mightn't relate to yours at all.

    In my case the Lipo (or LDS) came on years before the AF.

You may also like...